MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Vasoconstriction (2126); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p100022/s026.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
They were doing a retrograde access of the anterior tibial artery.They put it up to the tibial and the vessel spasmed and it got stuck.User gave nitro, waited a few minutes and then pulled it out.Device was not deployed.User aborted the procedure do to other unrelated issues.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Where was the access site? anterior tibial.What was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.Asku.What was the target location for the stent? distal sfa.Was the target location severely calcified or tortuous? asku.Was the device flushed prior to use? dm believes so.Were there any difficulties deploying the stent? yes.Was the stent fully deployed before removing the delivery system from the patient? no.What other devices were used in the procedure? 035 rosen wire, 5/6 slender sheath (terumo).Please provide manufacturer, model, brand, and size if possible.Were any additional procedures necessary as a result of this event? no.Can any photos, images, or reports of the procedure or device be provided? no.Please review following ¿failure¿ modes with contact to determine if additional questions apply.Unknown.If the event involving deployment difficulties, request the following: was the stent eventually deployed? no.Was pre-dilatation conducted before stent deployment? asku.Was the handle pulled toward the hub while the delivery system remained stationary during deployment? n/a didn't get that far.If the event that involve device stuck on wire guide, difficult to advance / remove delivery system and/or wire guide, request the following: was the wire guide hydrophilic or non-hydrophilic? non.How long was the procedure from advancing delivery system to the moment when the user attempted to remove the device? unkonwn but dm believes 1 1/2-2 hours.Was the wire guide new or was the wire guide used previously before advancing the zilver delivery system? probably previously used within the patient.If used, was the wire guide wiped between uses? dm believes so.
 
Event or Problem Description
Supplemental report being submitted due to lab evaluation on (b)(6) 2021.They were doing a retrograde access of the anterior tibial artery.They put it up to the tibial and the vessel spasmed and it got stuck.User gave nitro, waited a few minutes and then pulled it out.Device was not deployed.User aborted the procedure do to other unrelated issues.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.3.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.2 where was the access site? anterior tibial.1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.Asku.1.4 what was the target location for the stent? distal sfa.¿was the target location severely calcified or tortuous? asku.1.5 was the device flushed prior to use? dm believes so.1.6 were there any difficulties deploying the stent? yes.1.7 was the stent fully deployed before removing the delivery system from the patient? no.1.8 what other devices were used in the procedure? 035 rosen wire, 5/6 slender sheath (terumo).Please provide manufacturer, model, brand, and size if possible.1.9 were any additional procedures necessary as a result of this event? no.1.10 can any photos, images, or reports of the procedure or device be provided? no.2.0 please review following ¿failure¿ modes with contact to determine if additional questions apply.Unknown.2.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? no.2.5.2 was pre-dilatation conducted before stent deployment? asku.2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? n/a didn't get that far.2.6 if the event that involve device stuck on wire guide, difficult to advance / remove delivery system and/or wire guide, request the following: 2.6.1 was the wire guide hydrophilic or non-hydrophilic? non.2.6.2 how long was the procedure from advancing delivery system to the moment when the user attempted to remove the device? unkonwn but dm believes 1 1/2-2 hours.2.6.3 was the wire guide new or was the wire guide used previously before advancing the zilver delivery system? probably previously used within the patient.2.6.3.1 if used, was the wire guide wiped between uses? dm believes so.
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s001.Annex g: g04122 - stent.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s001.Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1757121 involved in this complaint was not available for evaluation.The empty tyvek pouch was returned with no device.With the information provided, a document-based investigation was conducted.Lab evaluation: an empty tyvek pouch was returned so no device evaluation took place.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1757121 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1757121.It should be noted that the instructions for use (ifu0118-6) states the following: ''to avoid involvement of the below-the- knee popliteal artery, the most distal end of the stent should be placed above the plane of the femoral epicondyles.'' there is evidence to suggest the user did not follow the ifu.As per the description the user attempted to access the sfa via the tibial artery using a retrograde approach.Root cause review: a definitive root cause of off label use was identified from the available information.From the available information it is known that the access site was the anterior tibial.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to completion of the investigation on 24-sept-21.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.A supplemental report is being submitted for correction of annex f code from f28 to f26, following a review of this complaint file.Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1757121 involved in this complaint was not available for evaluation.The empty tyvek pouch was returned with no device.With the information provided, a document-based investigation was conducted.Lab evaluation: an empty tyvek pouch was returned so no device evaluation took place.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1757121 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1757121.It should be noted that the instructions for use (ifu0118-6) states the following: ''to avoid involvement of the below-the- knee popliteal artery, the most distal end of the stent should be placed above the plane of the femoral epicondyles.'' there is evidence to suggest the user did not follow the ifu.As per the description the user attempted to access the sfa via the tibial artery using a retrograde approach.Image review n/a.Root cause review: a definitive root cause of off label use was identified from the available information.From the available information it is known that the access site was the anterior tibial.(ref (b)(4) input off label use) summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A supplemental report is being submitted for correction of annex f code from f28 to f26, following a review of this complaint file.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key10849869
Report Number3001845648-2020-00871
Device Sequence Number982031
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)220806(10)C1757121
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1757121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/19/2020
Event Location Hospital
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer10/20/2020
10/20/2020
10/20/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date03/12/2021
10/21/2021
08/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown